Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Should Armour dosage be increased for fatigue and low body temperature?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
I am taking armour for my thyroid. I just started in XXXXXXX on 30mg then started becoming symtematic again(fatique, low body temp and slight weight gain) in early Oct. Dr upped medication to 45mg which helped. I have started having fatigue, low body temp again can I just up my medication to 60mg to see how I feel or should I have my TSH tested again before I do this?
Posted Sat, 8 Mar 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer: Armour unsafe Detailed Answer: Armour thyroid has been deemed unsafe by the expert guidelines on the treatment of hypothyroidism. Even the most recent thyroid recommendation guidelines by the ATA (American Thyroid Association) reiterate the message that the only necessary medication to treat hypothyroidism is levo thyroxine. I will not advise you to increase the dose of armor. Rather I suggest you stop it and see an endocrinologist who will perform appropriate tests to first confirm if you truly have permanent hypothyroidism, and then offer you an optimal dose of levo thyroxine
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor